Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 24, 2021, 6:44 PM MST for Santa Cruz County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 6:44 PM MST (01:44 UTC)
- Expired
- Aug 24, 2021, 7:30 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 50
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 41 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2985 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS85 KTWC 250144
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
644 PM MST Tue Aug 24 2021
AZZ507-513-250230-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
644 PM MST Tue Aug 24 2021
...A strong thunderstorm will impact portions of western Cochise and
northeastern Santa Cruz Counties through 730 PM MST...
At 643 PM MST, Doppler radar was tracking a strong thunderstorm near
Elgin, or 15 miles northwest of Sierra Vista. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail, along with heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huachuca City, Elgin, Fort Huachuca and Canelo.
This includes the following highways...
Route 82 near mile marker 41.
Route 83 between mile markers 5 and 26.
Route 90 between mile markers 315 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3141 11041 3162 11063 3173 11052 3159 11030
TIME...MOT...LOC 0143Z 217DEG 2KT 3163 11050
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 24, 2:25 PM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 24, 2:25 PM MST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 225 PM MST Tue Aug 24 2021 .SYNOPSIS...High pressure will bring hotter temperatures the second half of the week. A chance of thunderstorms today before storm chances wane into the weekend. Conditions are expected to be more favorable for thunderstorms early next week. && .DISCUSSION...Current radar and satellite shows isolated storms over the Sky Islands and White Mountains. Hi-res models show this activity continuing through the afternoon into the evening mainly to the south and east of Tucson. The main hazards with any storms will be locally heavy rainfall and strong outflow winds. Storms will likely die down after sunset once they lose surface heating. Temperatures in Tucson could hit 100 degrees this afternoon, which would be the first time since August 7. Temperatures continue to warm tomorrow through Friday as a ridge currently centered over eastern Oklahoma begins to build westward. Temperatures during this time period will be just a few degrees below record values for most of the area. Highs will peak between 105-112 degrees in Pima, Pinal, and the Gila River Valley in Graham County. Because of this the Excessive Heat Watch has been upgraded to a Warning and also includes the Gila River Valley as well. Thunderstorm chances decrease Wednesday into Friday with chances mainly in the White Mountains and along the international border. This weekend into early next week expect an uptick in monsoon activity as deeper moisture moves into southern Arizona. Ensembles bring a tropical system, currently a disturbance 200 miles offshore of the southeast coast of Mexico, up the Baja coast this weekend into early next week. Based on its current trajectory this will increase our PWAT values, first in the western part of the CWA, then across most of southeast Arizona. This would result in isolated to scattered showers and thunderstorms over most of our area Sunday into the beginning of the week. There is still great uncertainty with the path of the tropical system, but an increase in moisture does look like a good possibility. Temperatures will also moderate down to normal or just above normal this weekend. && .AVIATION...Valid through 26/00Z. Isolated to perhaps scattered SHRA/TSRA will develop east of KTUS and KOLS the rest of the afternoon and into the evening. KOLS may see VCSH or VCTS briefly late afternoon or early evening. FEW-SCT clouds are expected to develop at 8k-12k ft agl this afternoon with decreasing coverage overnight. Winds will favor a northwesterly component this afternoon, remaining around 10 knots before decreasing this evening. Expect similar winds tomorrow. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A near to below normal monsoon pattern is expected through late this week. Isolated to scattered storms will be possible each afternoon primarily east and south of Tucson and over the higher elevations. An uptick in storm activity will be possible into the weekend. Temps will remain above normal through at least Friday with triple digit temps expected for much of the lower deserts. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms and RH values are expected to remain above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM Wednesday to 8 PM MST Friday for AZZ501-502-504>507-509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 24, 6:44 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
644 PM MST Tue Aug 24 2021
AZZ507-513-250230-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
644 PM MST Tue Aug 24 2021
...A strong thunderstorm will impact portions of western Cochise and
northeastern Santa Cruz Counties through 730 PM MST...
At 643 PM MST, Doppler radar was tracking a strong thunderstorm near
Elgin, or 15 miles northwest of Sierra Vista. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail, along with heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huachuca City, Elgin, Fort Huachuca and Canelo.
This includes the following highways...
Route 82 near mile marker 41.
Route 83 between mile markers 5 and 26.
Route 90 between mile markers 315 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3141 11041 3162 11063 3173 11052 3159 11030
TIME...MOT...LOC 0143Z 217DEG 2KT 3163 11050
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MeyerNearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.